Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Wichita, KS

April 22, 2013Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2013, 11:57 PM CDT for Kingman County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2013, 11:57 PM CDT (04:57 UTC)
Expired
Apr 23, 2013, 12:45 AM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kingman County, KS

The radar

The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS53 KICT 230457
SVRICT
KSC095-230545-
/O.NEW.KICT.SV.W.0028.130423T0457Z-130423T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT MON APR 22 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZENDA...AND
  MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...NORWICH...SPIVEY...CLEVELAND...RAGO...KINGMAN AIRPORT...
  MURDOCK AND MT VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9781 3739 9781 3739 9835 3761 9842
TIME...MOT...LOC 0458Z 259DEG 38KT 3752 9822

HAIL...1.00IN
WIND...60MPH

$$

SMITH
3 follow-up statements
346 
WWUS53 KICT 230508
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CDT TUE APR 23 2013

KSC095-230545-
/O.CON.KICT.SV.W.0028.000000T0000Z-130423T0545Z/
KINGMAN KS-
1208 AM CDT TUE APR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 1245 AM CDT...

AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KINGMAN...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORWICH AND MURDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3762 9822 3773 9781 3739 9781 3739 9819
TIME...MOT...LOC 0508Z 259DEG 38KT 3754 9809

HAIL...1.00IN
WIND...60MPH

$$

SMITH
455 
WWUS53 KICT 230520
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT TUE APR 23 2013

KSC095-230545-
/O.CON.KICT.SV.W.0028.000000T0000Z-130423T0545Z/
KINGMAN KS-
1220 AM CDT TUE APR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 1245 AM CDT...

AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF NORWICH...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORWICH AND MURDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3739 9808 3764 9807 3773 9781 3739 9781
TIME...MOT...LOC 0520Z 259DEG 38KT 3754 9792

HAIL...1.00IN
WIND...60MPH

$$

SMITH
811 
WWUS53 KICT 230532
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT TUE APR 23 2013

KSC095-230542-
/O.CAN.KICT.SV.W.0028.000000T0000Z-130423T0545Z/
KINGMAN KS-
1232 AM CDT TUE APR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KINGMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3739 9808 3764 9807 3773 9781 3739 9781
TIME...MOT...LOC 0532Z 259DEG 38KT 3756 9776

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:17 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 22, 11:17 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT MON APR 22 2013

.UPDATE...
ISSUED AT 1117 PM CDT MON APR 22 2013

AFTER FURTHER INSPECTION OF MODEL AND OBSERVATIONAL DATA...WE
DECIDED TO INCREASE SNOW AMOUNTS ACROSS CENTRAL KS INTO THE 3-5
INCH CATEGORY. MID-LEVEL FRONTOGENESIS IS INTENSE ACROSS THE
NORTHERN 1/2 TO 2/3 OF KS OVERNIGHT...ALONG WITH DECENT ELEVATED
INSTABILITY. THIS SYNOPTIC PATTERN WOULD FAVOR A NARROW SWATH OF
HEAVY SNOW GENERALLY ALONG THE I-70 CORRIDOR...WHICH COULD TOTAL
6+ INCHES. GIVEN THE LIKELY VERY NARROW NATURE OF THIS POTENTIAL
SNOW BAND...WILL STICK WITH A STRONGLY WORDED WINTER WEATHER
ADVISORY FOR NOW...BUT OVERNIGHT SHIFT WILL NEED TO MONITOR.

ADK

&&

UPDATE ISSUED AT 1027 PM CDT MON APR 22 2013

GIVEN LATEST 00Z NAM COMING IN A TAD COOLER THAN PREVIOUS
RUNS...EXPANDED THE WINTER WEATHER ADVISORY ANOTHER ROW OF
COUNTIES SOUTH TO INCLUDE RENO...HARVEY AND MARION COUNTIES.
OTHERWISE...PREVIOUS FORECAST WAS IN GOOD SHAPE. STILL
ANTICIPATING 2-4 INCHES OF SNOW GENERALLY ALONG/NORTHWEST OF
HIGHWAY 56 OVER CENTRAL KS...WITH A MIX OF RAIN...SLEET AND
FREEZING RAIN SOUTH. COULD SEE UP TO ONE-TENTH OF AN INCH ICE
ACCUMULATIONS ON ELEVATES SURFACES GENERALLY ALONG AND EITHER SIDE
OF THE HIGHWAY 50 CORRIDOR.

ADK

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF
KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A
STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS
LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE
DARKENING ON THE WATER VAPOR IMAGERY.

LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST
NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU-
KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A
WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN
EXTENDING INTO SOUTHEASTERN KANSAS.

PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE
TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF
HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS
FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW
SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN
ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE
AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN
ORDER FOR CENTRAL KANSAS.

THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME.
GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY
BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE
IN THE UPPER 50S TO LOWER 60S/

MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN
WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA
TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER
COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF
PRECIPITATION TYPES OFFERED IN THE FORECAST.

ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE
AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS
WITH LOWS BELOW/ABOVE 27 RESPECTIVELY.

COOK

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS
THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE
SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC
ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST
AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE
THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND.

THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE
TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF
WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO
NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT.

COOK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 647 PM CDT MON APR 22 2013

BUSY WEATHER THE NEXT 18-24 HOURS...AS A STRONG COLD FRONT BLASTS
SOUTH ACROSS THE REGION. INITIALLY THIS EVENING...SCATTERED
THUNDERSTORMS WILL AFFECT SOUTHERN KS...SOME OF WHICH MAY BE
STRONG/SEVERE FOR KICT-KCNU (ESPECIALLY NEAR KICT). BY
04-06Z...PREVAILING WIDESPREAD PRECIPITATION WILL SPREAD ACROSS
THE ENTIRE AREA...WITH A MIX OF SNOW/SLEET FOR MAINLY KRSL-KSLN.
PRECIPITATION WILL GRADUALLY COME TO AN END BY LATE MORNING/EARLY
AFTERNOON TUE. STRONG/GUSTY NORTH WINDS ANTICIPATED BEHIND THE
FRONT...ALONG WITH IFR TO LOW MVFR CIGS.

ADK

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT MON APR 22 2013

PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT
WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE
OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE
SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE
THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY
NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY
MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT
THAT PROBABLE THIS WEEK.

COOK

&&

.CLIMATE...
ISSUED AT 336 PM CDT SAT APR 20 2013

RECORD LOWS FOR APRIL 23RD

WICHITA...34 DEGREES IN 1996
SALINA....28 DEGREES IN 1909
RUSSELL...29 DEGREES IN 1967
CHANUTE...33 DEGREES IN 1909

RECORD LOWS FOR APRIL 24TH

WICHITA...31 DEGREES IN 1967
SALINA....26 DEGREES IN 1967
RUSSELL...25 DEGREES IN 1967
CHANUTE...29 DEGREES IN 1956

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    33  39  27  58 /  90  90  20  10
HUTCHINSON      31  38  24  57 / 100  90  20  10
NEWTON          32  36  25  56 / 100  90  20  10
ELDORADO        33  38  26  57 / 100  90  30  10
WINFIELD-KWLD   35  39  27  59 /  90  90  30  10
RUSSELL         28  36  22  54 / 100  90  10  10
GREAT BEND      28  35  23  55 / 100  90  10  10
SALINA          30  36  23  55 / 100  90  20  10
MCPHERSON       30  36  23  56 / 100  90  20  10
COFFEYVILLE     38  41  30  57 / 100  90  30  10
CHANUTE         36  38  27  56 / 100  90  30  10
IOLA            35  37  27  56 / 100  90  30  10
PARSONS-KPPF    37  39  29  56 / 100  90  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ093>096-098>100.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR KSZ032-033-
047>052-067-068.

FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ032-033-047>053-067>072-082-083-091-092.

&&
Hazardous weather outlook, Apr 22, 11:30 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1130 PM CDT MON APR 22 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-240430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1130 PM CDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS THROUGH NIGHT. THE STRONGEST ACTIVITY IS CAPABLE
OF PEA TO DIME SIZE HAIL.

A STRONG COLD FRONT WILL ARRIVE TONIGHT...BRINGING A WINTRY MIX OF
SNOW...SLEET...FREEZING RAIN AND FREEZING DRIZZLE TO CENTRAL AND
SOUTH-CENTRAL KANSAS. PLEASE REFER TO THE LATEST WINTER WEATHER
ADVISORY FOR FURTHER DETAILS.

STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR
BEHIND THE FRONT...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...WITH
HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S ARE A CONCERN
FOR VEGETATION AND CROPS WEDNESDAY AND THURSDAY MORNINGS. SEE THE
LATEST FROST AND FREEZING ADVISORIES AND WARNINGS.

ANOTHER STORM SYSTEM WILL ENTER INTO THE REGION THURSDAY. STRONG
SOUTHERLY WINDS WILL CAUSE THE GRASSLAND FIRE INDEX TO REACH THE
VERY HIGH CATEGORY THURSDAY AFTERNOON. STRONG STORMS FROM THIS
SYSTEM ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 22, 10:18 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT MON APR 22 2013

KSZ083-230345-
SEDGWICK-
1018 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHENEY...OR 21 MILES EAST OF
KINGMAN...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3755 9781 3773 9781 3774 9773 3774 9770
      3781 9728 3753 9728
TIME...MOT...LOC 0318Z 268DEG 40KT 3765 9768

LAWSON
Special weather statement, Apr 22, 10:58 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT MON APR 22 2013

KSZ067-230430-
RENO-
1058 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ABBYVILLE...OR 20
MILES WEST OF HUTCHINSON...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3817 9839 3817 9822 3816 9821 3816 9815
      3818 9814 3817 9778 3790 9783 3795 9841
TIME...MOT...LOC 0358Z 280DEG 45KT 3805 9825

LAWSON
Local storm report, Apr 22, 11:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     HAIL             HUTCHINSON              38.07N 97.91W
04/22/2013  E0.75 INCH       RENO               KS   BROADCAST MEDIA

&&

ADK
Local storm report, Apr 22, 11:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             1 WSW HUTCHINSON        38.06N 97.93W
04/22/2013  E1.00 INCH       RENO               KS   TRAINED SPOTTER

            DIMES TO A FEW QUARTERS.

&&

ADK
Special weather statement, Apr 22, 11:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT MON APR 22 2013

KSZ082-230515-
KINGMAN-
1122 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN COUNTY...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CUNNINGHAM...OR
11 MILES SOUTHEAST OF PRATT...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3747 9847 3768 9847 3773 9796 3740 9794
TIME...MOT...LOC 0422Z 268DEG 34KT 3758 9851

SMITH
Special weather statement, Apr 22, 11:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT MON APR 22 2013

KSZ067-230545-
RENO-
1143 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF STAFFORD...OR 26 MILES
NORTHEAST OF PRATT...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3815 9791 3782 9782 3788 9848 3807 9848
TIME...MOT...LOC 0443Z 256DEG 39KT 3799 9844

SMITH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:01 PM CDTSevere Thunderstorm WarningICTSedgwick44 min
Apr 22, 7:06 PM CDTSpecial Weather StatementICTButler24 min
Apr 22, 7:36 PM CDTSpecial Weather StatementICTButler24 min
Apr 22, 7:43 PM CDTSpecial Weather StatementICTButler32 min
Apr 22, 7:45 PM CDTSpecial Weather StatementICTKingman30 min
Apr 22, 8:00 PM CDTSpecial Weather StatementICTSumner30 min
Apr 22, 8:15 PM CDTSpecial Weather StatementICTButler30 min
Apr 22, 8:20 PM CDTSpecial Weather StatementICTSedgwick25 min
Apr 22, 8:53 PM CDTSpecial Weather StatementICTChautauqua, Elk67 min
Apr 22, 9:06 PM CDTSpecial Weather StatementICTWilson24 min
Apr 22, 10:18 PM CDTSpecial Weather StatementICTSedgwick27 min
Apr 22, 10:58 PM CDTSpecial Weather StatementICTReno32 min
Apr 22, 11:22 PM CDTSpecial Weather StatementICTKingman53 min
Apr 22, 11:43 PM CDTSpecial Weather StatementICTReno62 min
Apr 23, 12:12 AM CDTSpecial Weather StatementICTSedgwick33 min
Apr 23, 1:02 AM CDTSpecial Weather StatementICTButler, Sedgwick28 min
Apr 23, 1:05 AM CDTSpecial Weather StatementICTKingman55 min
Apr 23, 1:33 AM CDTSpecial Weather StatementICTHarper27 min
Apr 23, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 23, 2:14 AM CDTSpecial Weather StatementICTCowley31 min
Apr 23, 2:30 AM CDTSpecial Weather StatementICTButler30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.